Alert archive / Illinois / Flash Flood Warnings in 2022

Flash Flood Warning 38, NWS Lincoln, IL

August 2, 20226 counties in Illinois

NWS Lincoln, IL issued this flash flood warning at Aug 2, 2022, 9:43 AM CDT for 6 counties in Illinois. It was in force for 3 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2022, 9:43 AM CDT (14:43 UTC)
Expired
Aug 2, 2022, 12:34 PM CDT
In force
3 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

Counties Christian County, IL, Logan County, IL, Macon County, IL, Mason County, IL, Menard County, IL, Sangamon County, IL

The radar

The Lincoln radar (KILX), 29 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 9:45 AM CDTHEAVY RAIN 1.093 S Sweetwater, ILRAINFALL IN ONE HOUR.
Aug 2, 10:45 AM CDTHEAVY RAIN 1.162 Ssw Capital Airport, ILMESONET STATION FW4825 SPRINGFIELD.
Aug 2, 10:45 AM CDTHEAVY RAIN 1.361 Ssw Mount Pulaski, ILMESONET STATION DW5298 MT. PULASKI.
Aug 2, 10:46 AM CDTHEAVY RAIN 1.212 E Chatham, ILMESONET STATION FW5373 CHATHAM.
Aug 2, 10:55 AM CDTHEAVY RAIN 1.43Middletown, ILMESONET STATION NHMDD MIDDLETOWN.
Aug 2, 11:14 AM CDTFLASH FLOOD1 Ese Dawson, ILWATER STARTING TO FLOW OVER OLD ROUTE 36.
Aug 2, 12:20 PM CDTHEAVY RAIN 1.41 N Grandview, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 91 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 2.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2022-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2022-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-405 J/kg
Mixed-layer LCL
1661 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

573 
WGUS53 KILX 021443
FFWILX
ILC021-107-115-125-129-167-021745-
/O.NEW.KILX.FF.W.0038.220802T1443Z-220802T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
943 AM CDT Tue Aug 2 2022

The National Weather Service in Lincoln has issued a

* Flash Flood Warning for...
  Northwestern Christian County in central Illinois...
  Southwestern Logan County in central Illinois...
  Western Macon County in central Illinois...
  Southeastern Mason County in central Illinois...
  Central Menard County in central Illinois...
  Sangamon County in central Illinois...

* Until 1245 PM CDT.

* At 943 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 2 inches of rain have 
  fallen. Additional rainfall amounts of 1 to 3 inches are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Springfield, Chatham, Sherman, Rochester, Riverton, Petersburg, 
  Athens, Mount Pulaski, Williamsville, New Berlin, Edinburg, 
  Stonington, Greenview, Loami, Mechanicsburg, Elkhart, Middletown, 
  Cornland, Jerome and Southern View.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 3993 8990 4005 8984 4011 8976 4015 8967
      4014 8960 4013 8949 4006 8933 3999 8924
      3992 8922 3989 8921 3987 8915 3987 8922
      3987 8931 3978 8931 3964 8919 3964 8927
      3959 8921 3969 8992

FLASH FLOOD...RADAR INDICATED

$$

Knutsvig
4 follow-up statements
446 
WGUS73 KILX 021539
FFSILX

Flash Flood Statement
National Weather Service Lincoln IL
1039 AM CDT Tue Aug 2 2022

ILC021-107-115-125-129-167-021745-
/O.CON.KILX.FF.W.0038.000000T0000Z-220802T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Christian IL-Logan IL-Macon IL-Mason IL-Menard IL-Sangamon IL-
1039 AM CDT Tue Aug 2 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT THIS 
AFTERNOON FOR NORTHWESTERN CHRISTIAN, SOUTHWESTERN LOGAN, WESTERN 
MACON, SOUTHEASTERN MASON, EASTERN MENARD AND NORTHEASTERN SANGAMON 
COUNTIES...

At 1039 AM CDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Up to 2 inches of rain have 
fallen. Additional rainfall amounts up to 1 inch are possible in the 
warned area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Springfield, Chatham, Sherman, Rochester, Riverton, Petersburg, 
  Athens, Mount Pulaski, Williamsville, Edinburg, Stonington, 
  Greenview, Mechanicsburg, Elkhart, Middletown, Cornland, Jerome, 
  Southern View, Leland Grove and Grandview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 4005 8984 4011 8976 4015 8967 4013 8949
      4006 8933 3999 8924 3989 8921 3987 8915
      3987 8931 3978 8931 3964 8919 3964 8927
      3959 8921 3967 8974

FLASH FLOOD...RADAR INDICATED

$$

Knutsvig
793 
WGUS73 KILX 021628
FFSILX

Flash Flood Statement
National Weather Service Lincoln IL
1128 AM CDT Tue Aug 2 2022

ILC107-115-125-129-021638-
/O.CAN.KILX.FF.W.0038.000000T0000Z-220802T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan IL-Macon IL-Mason IL-Menard IL-
1128 AM CDT Tue Aug 2 2022

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN LOGAN, WESTERN 
MACON, SOUTHEASTERN MASON AND EASTERN MENARD COUNTIES...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

LAT...LON 3990 8959 3987 8932 3978 8931 3964 8919
      3964 8927 3959 8921 3967 8974 3979 8973

$$

ILC021-167-021745-
/O.CON.KILX.FF.W.0038.000000T0000Z-220802T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Christian IL-Sangamon IL-
1128 AM CDT Tue Aug 2 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT THIS 
AFTERNOON FOR NORTHWESTERN CHRISTIAN AND CENTRAL SANGAMON COUNTIES...

At 1124 AM CDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Up to 6 inches of rain have 
fallen. Additional rainfall amounts up to 1 inch are possible in the 
warned area. Flash flooding is ongoing or expected to begin shortly. 
Water is starting to flow over Old Route 36 one mile east-southeast 
of Dawson.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Springfield, Chatham, Sherman, Rochester, Riverton, Edinburg, 
  Stonington, Mechanicsburg, Jerome, Southern View, Leland Grove, 
  Grandview, Spaulding, Dawson, Buffalo, Berry, Clear Lake, Roby, 
  Sangchris Lake State Park and Sharpsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 3990 8959 3987 8932 3978 8931 3964 8919
      3964 8927 3959 8921 3967 8974 3979 8973

FLASH FLOOD...RADAR INDICATED

$$

Knutsvig
801 
WGUS53 KILX 021653
FFWILX
ILC021-167-021800-
/O.EXT.KILX.FF.W.0038.000000T0000Z-220802T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
1153 AM CDT Tue Aug 2 2022

The National Weather Service in Lincoln has extended the

* Flash Flood Warning for...
  North Central Christian County in central Illinois...
  Central Sangamon County in central Illinois...

* Until 100 PM CDT.

* At 1153 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 6 inches of rain have 
  fallen. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Springfield, Sherman, Rochester, Riverton, Stonington, 
  Mechanicsburg, Jerome, Southern View, Leland Grove, Grandview, 
  Spaulding, Dawson, Buffalo, Clear Lake and Roby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 3990 8959 3987 8932 3978 8931 3964 8919
      3964 8927 3971 8934 3974 8966 3979 8973

FLASH FLOOD...RADAR INDICATED

$$

Knutsvig
836 
WGUS73 KILX 021734
FFSILX

Flash Flood Statement
National Weather Service Lincoln IL
1234 PM CDT Tue Aug 2 2022

ILC021-167-021744-
/O.CAN.KILX.FF.W.0038.000000T0000Z-220802T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Christian IL-Sangamon IL-
1234 PM CDT Tue Aug 2 2022

...FLASH FLOOD WARNING IS CANCELLED FOR NORTH CENTRAL CHRISTIAN AND 
CENTRAL SANGAMON COUNTIES...

The heavy rain has ended. Please continue to heed remaining road 
closures.

LAT...LON 3990 8959 3987 8932 3978 8931 3964 8919
      3964 8927 3971 8934 3974 8966 3979 8973

$$

Knutsvig

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 7:08 AM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Aug 2, 7:08 AM CDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
708 AM CDT Tue Aug 2 2022

.MESOSCALE DISCUSSION...
Issued at 708 AM CDT Tue Aug 2 2022

Storms have been filling in over the last few hours and now extend
to near Peoria, with a second line of strong/severe storms
dropping southeast out of the Quad Cities area. This particular
region has MLCAPE's close to 3000 J/kg per latest SPC
mesoanalysis with precipitable water values over 1.5 inches.
Recent WPC mesoscale discussion showing concerns of potential 2-4
inch accumulations in a narrow corridor from near Peoria southeast
toward Lawrenceville. 1-hour flash flood guidance in southeast
Illinois is about half an inch, which may still be too high based
on accumulations of 5-11 inches that have occurred since yesterday
evening. Latest HRRR seems to be getting a better handle on the
situation, and keeps the rain threat down there going through
midday.

&&

.SYNOPSIS...
Issued at 307 AM CDT Tue Aug 2 2022

Periods of showers and thunderstorms are expected this morning,
before another round of high rain chances comes in beginning
Wednesday afternoon and persisting into Thursday. Depending on the
extent of the rain these days, temperatures have the potential to
be held down some by clouds. However, highs in the 90s will occur
in some areas, especially on Wednesday, when the heat index will
likely reach 100 to 105 degrees.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 307 AM CDT Tue Aug 2 2022

Latest surface map shows a warm front draped over central
Illinois, with mid 70s dew points pooling south of it and mid 60s
north. The convection that has been persistent over the southeast
CWA the last several hours, featuring rainfall estimates in excess
of 10 inches between Newton and Olney, has waned a bit as of
late. However, storms have begun to extend northwest to
Springfield along a CAPE gradient that drapes across the middle of
the CWA. High-res models have not had the greatest handle on this,
though the 00Z/7pm NSSL model is doing a decent job with this
northwest axis. That model suggests an eventual connection with a
cluster of storms currently over central Iowa shortly after
sunrise. The forecast generally follows that model, though maybe
not as high of PoP's as it would suggest, with most of the rain
chances through midday.

As it stands right now, it appears the clouds should hold on long
enough to keep temperatures under control, though the western CWA
should still reach the lower 90s where heat index values will be
around 100.

.LONG TERM...(Wednesday through Monday)
ISSUED AT 307 AM CDT Tue Aug 2 2022

Thermal ridge will be focused across the Plains into late week,
edging east into the Midwest toward the weekend. Upper wave moving
across the northern CONUS will be digging as it approaches the
Midwest, and will bring a cold front into central Illinois
Wednesday evening. One of the main questions will be whether or
not we manage to get more of a surge of heat before clouds and
rain arrive. If the clouds hold off, we should be able to get the
heat index to around 105 or so across most of the CWA. However,
with the uncertainty at the moment, we will hold off on a heat
advisory.

With the aforementioned front, it looks to be stalling somewhere
over southern Illinois on Thursday as the upper trough slowly
drifts eastward. In the early part of the period, PoP's have been
increased across the northwest CWA Wednesday afternoon. SPC Day2
marginal risk extends as far south as I-70, though shear is fairly
modest except right along the front, so any severe storms would
likely be of the pulse variety. As we get into Thursday, will keep
categorical PoP's going over eastern Illinois with the slowness of
the front, but the northwest CWA should dry out as high pressure
over the upper Mississippi Valley provides a northeast flow.

As we get into the weekend, the upper ridge flattens as another
significant upper wave tracks across the northern U.S. Question
will be how much it flattens, which will suggest more of a precip
threat for us if it does. Of the longer range guidance, only the
Canadian model is showing passage of a cold front and associated
convection toward Sunday evening, while the GFS and European
solutions hold off until toward Monday afternoon. Heat index
values likely to reach 100-105 again this weekend before the front
arrives.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 620 AM CDT Tue Aug 2 2022

Main TAF concerns will be with thunder chances through about 18Z.
Current activity as of 11Z has been tracking southeast across KDEC
and has started to recently arc up northwest toward KPIA. However,
there's also storms moving across the IL/IA border that is timed
to move southeast into KPIA toward 13Z. These areas will probably
fill in and be a threat through mid morning. By afternoon, the
thunder should be out and skies start to clear. Going into the
evening, look for south winds to begin gusting to near 20 knots
from about KBMI-KSPI west. Some potential for LLWS overnight
around KPIA, though it currently appears the main threat should be
just to the west.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE...Geelhart
SYNOPSIS...Geelhart
SHORT TERM...Geelhart
LONG TERM...Geelhart
AVIATION...Geelhart
Hazardous weather outlook, Aug 2, 6:09 AM CDT, 3 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
609 AM CDT Tue Aug 2 2022

ILZ027>031-036-037-040>042-047>052-031100-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason-
Logan-Cass-Menard-Scott-Morgan-Sangamon-Christian-
609 AM CDT Tue Aug 2 2022

This Hazardous Weather Outlook is for central Illinois.

.DAY ONE...Today and tonight.

Scattered thunderstorms will move across the area this morning. While
widespread severe weather is not anticipated, a few of the storms
this morning will produce strong winds and hail, especially near the
I-74 corridor.

The heat index will approach 100 degrees this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Heat index values of 100 to 105 degrees are expected on Wednesday.

Thunderstorms will begin moving into areas west of I-55 Wednesday
afternoon, with the threat spreading east in the evening. Some of
these storms will be strong or briefly severe, with damaging winds
the main concern. While the threat of storms continues into Thursday,
severe weather is not expected then.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ038-043>046-053>057-061-031100-
McLean-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-
609 AM CDT Tue Aug 2 2022

This Hazardous Weather Outlook is for east central Illinois.

.DAY ONE...Today and tonight.

Thunderstorms this morning will produce intense lightning and very
heavy rain. Some of this rain will occur where overnight flooding
occurred, resulting in additional areas of flooding. However, severe
weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Heat index values of 100 to 105 degrees are expected on Wednesday.

Thunderstorms will begin moving into areas north of a Taylorville to
Danville line by late afternoon, but will become more widespread in
the evening. Some of these storms will be strong or briefly severe,
with damaging winds the main concern. While the threat of storms
continues into Thursday, severe weather is not expected then.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight. However,
reports of flooding or rainfall amounts would be greatly appreciated.

ILZ062-063-066>068-071>073-031100-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
609 AM CDT Tue Aug 2 2022

This Hazardous Weather Outlook is for southeast Illinois.

.DAY ONE...Today and tonight.

Thunderstorms will produce intense lightning and heavy rain this
morning, including across areas that saw widespread flooding
overnight. Additional flooding will be possible through early
afternoon. Any severe weather threat is expected to be brief, mainly
through mid morning.

Minor flooding has developed along the Little Wabash River near Clay
City, and is likely on the lower Embarras River at Lawrenceville by
late tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Heat index values of 100 to 105 degrees are expected on Wednesday.

Thunderstorms will begin moving into southeast Illinois Wednesday
evening, and continue through much of Thursday. While some of the
rain may be heavy, severe weather is not anticipated at this time.

Flooding on the Little Wabash and lower Embarras Rivers is expected
to linger for a few days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight. However,
reports of flooding or rainfall amounts would be greatly appreciated.

Geelhart

In the hours before

Special weather statement, Aug 2, 9:17 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Lincoln IL
917 AM CDT Tue Aug 2 2022

ILZ044-053>056-061-021445-
Douglas-Coles-Macon-Piatt-Moultrie-Shelby-
917 AM CDT Tue Aug 2 2022

...A strong thunderstorm will impact portions of northwestern Coles,
northeastern Christian, Moultrie, northeastern Shelby, southern
Piatt, southwestern Champaign, western Douglas and south central
Macon Counties through 945 AM CDT...

At 917 AM CDT, Doppler radar was tracking a strong thunderstorm near
Long Creek, or 9 miles southeast of Decatur, moving southeast at 55
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Bethany, Lovington and Hammond around 925 AM CDT.
  Sullivan around 930 AM CDT.
  Arthur around 935 AM CDT.

Other locations in the path of this storm include Allenville and
Cooks Mill.

This includes Interstate 57 between mile markers 207 and 209, and
between mile markers 212 and 217.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3958 8836 3937 8869 3962 8902 3966 8903
      3966 8908 3970 8914 3969 8876 4002 8871
      3994 8846 3988 8846 3988 8829 3986 8823
TIME...MOT...LOC 1417Z 301DEG 49KT 3978 8879

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Auten
Special weather statement, Aug 2, 9:20 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Lincoln IL
920 AM CDT Tue Aug 2 2022

ILZ051>053-061-021445-
Sangamon-Macon-Christian-Shelby-
920 AM CDT Tue Aug 2 2022

...A strong thunderstorm will impact portions of Christian, south
central Sangamon, northwestern Shelby and southern Macon Counties
through 945 AM CDT...

At 919 AM CDT, Doppler radar was tracking a strong thunderstorm over
Stonington, or 8 miles north of Taylorville, moving south at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Taylorville around 925 AM CDT.

Other locations in the path of this storm include Pana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3936 8953 3952 8953 3953 8956 3975 8960
      3969 8914 3956 8894 3935 8888
TIME...MOT...LOC 1419Z 345DEG 34KT 3965 8924

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Auten
Local storm report, Aug 2, 9:31 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
931 AM CDT TUE AUG 2 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     HEAVY RAIN       WASHINGTON              40.70N 89.41W
08/02/2022  M2.26 INCH       TAZEWELL           IL   COCORAHS

            RAINFALL SINCE 739 AM. STATION ID IL-TZ-36.

&&

TES
Local storm report, Aug 2, 9:33 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
933 AM CDT TUE AUG 2 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       2 NNW GERMANTOWN HILLS  40.79N 89.48W
08/02/2022  M1.46 INCH       WOODFORD           IL   COCORAHS

&&

TES
Local storm report, Aug 2, 9:39 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
939 AM CDT TUE AUG 2 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLASH FLOOD      1 NE SPAULDING          39.88N 89.53W
08/02/2022                   SANGAMON           IL   LAW ENFORCEMENT

            STATE ROAD 54 IS CLOSED DUE TO WATER.
            REMAINS CLOSED AT THIS TIME.

&&

TES
Local storm report, Aug 2, 9:43 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
943 AM CDT TUE AUG 2 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 AM     FLASH FLOOD      DECATUR                 39.85N 88.95W
08/02/2022                   MACON              IL   LAW ENFORCEMENT

            MULTIPLE UNDERPASSES FLOODED OUT.

&&

TES

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:23 PM CDTSevere Thunderstorm WarningILXLawrence, Richland37 min
Aug 1, 8:31 PM CDTSevere Thunderstorm WarningILXClay, Richland29 min
Aug 1, 9:20 PM CDTFlash Flood WarningILXCrawford, Jasper4 hr
Aug 1, 9:58 PM CDTFlash Flood WarningILXClay, Richland6 hr
Aug 1, 11:06 PM CDTFlash Flood WarningILXEffingham4 hr
Aug 2, 12:50 AM CDTSevere Thunderstorm WarningILXClay25 min
Aug 2, 1:13 AM CDTSevere Thunderstorm WarningILXEffingham, Jasper32 min
Aug 2, 1:16 AM CDTSevere Thunderstorm WarningILXClay16 min
Aug 2, 2:23 AM CDTRiver Flood WarningILXClay, Richland13 days
Aug 2, 2:28 AM CDTSevere Thunderstorm WarningILXSangamon47 min
Aug 2, 2:47 AM CDTAreal Flood WarningILXCrawford, Effingham, Jasper, Richland9 hr
Aug 2, 3:08 AM CDTSevere Thunderstorm WarningILXChristian, Sangamon52 min
Aug 2, 3:16 AM CDTFlash Flood WarningILXSangamon3 hr
Aug 2, 3:58 AM CDTSevere Thunderstorm WarningILXChristian, Moultrie, Shelby32 min
Aug 2, 4:54 AM CDTFlash Flood WarningILXChristian, Coles, Cumberland, Shelby8 hr
Aug 2, 5:07 AM CDTRiver Flood WarningILXLawrence4 days
Aug 2, 5:52 AM CDTFlash Flood WarningILXCrawford, Cumberland, Effingham, Jasper, Shelby6 hr
Aug 2, 6:23 AM CDTFlash Flood WarningILXClay, Lawrence, Richland6 hr
Aug 2, 6:42 AM CDTSevere Thunderstorm WarningILXLogan, McLean, Tazewell33 min
Aug 2, 7:04 AM CDTFlash Flood WarningILXChristian, Macon, Sangamon, Shelby6 hr
Aug 2, 7:17 AM CDTSpecial Weather StatementILXPeoria43 min
Aug 2, 7:25 AM CDTFlash Flood WarningILXDeWitt, Logan, McLean, Tazewell4 hr
Aug 2, 7:36 AM CDTSevere Thunderstorm WarningILXFulton, Logan, McLean, Mason, Peoria, Schuyler and 2 more39 min
Aug 2, 8:12 AM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Mason, Menard, Tazewell and 1 more48 min
Aug 2, 8:16 AM CDTFlash Flood WarningILXPeoria, Tazewell, Woodford2 hr
Aug 2, 8:38 AM CDTFlash Flood WarningILXTazewell, Woodford116 min
Aug 2, 8:46 AM CDTSevere Thunderstorm WarningILXChristian, Logan, Menard, Sangamon29 min
Aug 2, 8:50 AM CDTSevere Thunderstorm WarningILXChristian, DeWitt, Logan, Macon, Moultrie, Piatt25 min
Aug 2, 9:17 AM CDTSpecial Weather StatementILXMoultrie28 min
Aug 2, 9:20 AM CDTSpecial Weather StatementILXChristian25 min
Aug 2, 9:24 AM CDTFlash Flood WarningILXLogan, Macon, Moultrie, Piatt, Shelby3 hr
Aug 2, 9:53 AM CDTSevere Thunderstorm WarningILXColes, Cumberland, Effingham, Moultrie, Shelby52 min
Aug 2, 10:12 AM CDTFlash Flood WarningILXColes, Moultrie, Shelby3 hr
Aug 2, 10:41 AM CDTSpecial Weather StatementILXClay, Richland34 min
Aug 2, 12:23 PM CDTAreal Flood WarningILXClay, Crawford, Cumberland, Effingham, Jasper, Lawrence and 2 more6 hr
Aug 2, 2:19 PM CDTSpecial Weather StatementILXTazewell26 min
Aug 2, 2:53 PM CDTHeat AdvisoryILXCass, Champaign, Christian, Clark, Clay, Coles and 27 more28 hr

Nearby

Flash Flood Warnings in Illinois, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.